MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR050502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the superficial femoral artery during treatment peripheral artery disease.It was reported that after the device was advanced across the lesion the physician attempted to deploy the device.However, after the physician initiated deployment, the deployment line would not release the vsx device.With no device expansion, the vsx device was removed, and the procedure was successfully completed with an additional vsx device.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The device was returned with the deployment removed and pulled 5.5cm from the hub indicating deployment was initiated, three of the deployment line fibers were broken at a location near the start of the zipper, and deployment would not continue when attempted using the deployment knob nor when pulling the deployment line at and along the endoprosthesis.The cause for the reported inability to deploy the device is attributed to the partially broken deployment line, but the cause for the broken deployment line fibers could not be isolated among the potential factors including manufacturing, manipulation during procedural preparation, a device interaction during use, and/or excessive force applied to overcome a potentially stuck deployment line.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21021188
Report Number2017233-2024-05659
Device Sequence Number4223355
Product Code NIP
UDI-Device Identifier00733132623907
UDI-Public00733132623907
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR050502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown